Heads up for users of Zyrtec
So last Tuesday I took my last pill. By Thursday night it started. Itching, rash and hives. I had this before when I left for the weekend and forgot to take it but didn't think much of it. Now, with this setting in, I did a little online research and apparently this is a common problem for Zyrtec users over extended periods when you stop taking it. Your body is so accustomed to the histamine blockers in your system that it causes an extreme reaction the other way when you stop.
So here I sit, 5 days in. The hives/rash on my stomach has subsided. But the rash/hives/itching on my feet and legs has gotten worse. It seems like it's got to make it way through the entire body... I've had extreme itching and hives or rash pretty much everywhere on my body at some point over the last 5 days. Crown of my head, face (eye lids, lips, ears) neck, arms, chest, back, legs, ankles, feet - you name it!
So, take this as a warning if you decide you need some allergy meds - avoid Zyrtec if you're going to take it for any length of time. It seems your body will be "addicted" to it and the withdrawl symptoms are extreme and WILL make you miserable for a yet undetermined amount of time.
Hopefully this will save some from the agony that I've been going through lately.
Sent from my iPad using Tapatalk